Aug 6, 2005
I want to take oxandrolone for my severe wasting because I heard that its is relatively easy on the liver and lipids, and is used to treat wasting in alcholic hepatitis, and aids wasting. I have elevated alt at 50 and slight high Bp 130/80. My lipids are normal. I am disapearing and I want to take something to counteract this. What do you think in terms of oxandrolones safety
| Response from Dr. McGovern
Oxandrolone can cause elevations in liver function tests. However, so can many other medications.
If your physician is considering oxandralone for wasting, the only important thing is to routinely monitor your blood tests.
Another useful thing is to know the signs of drug-induced hepatitis: right upper quadrant pain, nausea, fatigue, loss of appetite; sometimes also with dark urine and light stools with yellowing of the eyes.
I wish you success with weight gain. Dr. McGovern
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.